Alert archive / Pennsylvania / Tornado Warnings in 2014
Tornado Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 11, 2014, 6:46 PM EDT for Armstrong County, Butler County, Pennsylvania. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 6:46 PM EDT (22:46 UTC)
- Expired
- Jun 11, 2014, 7:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Armstrong County, PA, Butler County, PA
The radar
The Pittsburgh radar (KPBZ), 56 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:47 PM EDT | TSTM WND DMG | Saxonburg, PA | LARGE TREE UPROOTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:59 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662
WFUS51 KPBZ 112246
TORPBZ
PAC005-019-112315-
/O.NEW.KPBZ.TO.W.0001.140611T2246Z-140611T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
646 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...
SOUTHEASTERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 715 PM EDT
* AT 645 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS NEAR SAXONBURG...MOVING NORTHEAST AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR.
IMPACT...FLYING DEBRIS...STRUCTURAL DAMAGE.
* LOCATIONS IMPACTED INCLUDE...
SAXONBURG... LERNERVILLE... CHICORA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS.
PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
&&
LAT...LON 4096 7975 4096 7964 4092 7953 4069 7980
4073 7988
TIME...MOT...LOC 2246Z 211DEG 29KT 4075 7981
$$
KRAMAR/881 follow-up statement
679
WWUS51 KPBZ 112302
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
702 PM EDT WED JUN 11 2014
PAC005-019-112315-
/O.CON.KPBZ.TO.W.0001.000000T0000Z-140611T2315Z/
ARMSTRONG PA-BUTLER PA-
702 PM EDT WED JUN 11 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR BUTLER
AND ARMSTRONG COUNTIES...
AT 700 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTHEAST OF LERNERVILLE...MOVING NORTH AT 55
MPH.
HAZARD...TORNADO.
SOURCE...RADAR.
IMPACT...FLYING DEBRIS...STRUCTURAL DAMAGE.
* LOCATIONS IMPACTED INCLUDE...
CHICORA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
&&
LAT...LON 4076 7986 4078 7985 4096 7975 4096 7964
4093 7955 4090 7956 4074 7974
TIME...MOT...LOC 2302Z 195DEG 48KT 4083 7971
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 11, 5:27 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 11, 5:27 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 527 PM EDT WED JUN 11 2014 .SYNOPSIS... SLOW-MOVING LOW PRESSURE WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...WITH HIGH PRESSURE BUILDING INTO THE REGION THIS WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... MADE ADJUSTMENTS TO FCST BASED ON STLT/RADAR/MESO TRENDS. ATM HAS REACHED CNVCTV TEMP AND STORMS CONT TO DVLP. MAIN THREAT HAS BEEN DAMAGING WNDS...THOUGH STORMS ARE MOVG INTO AN AREA WHERE DIRECTIONAL AND SPD SHEAR IS A LTL MORE FAVORABLE FOR AN ISOLD TORNADO THREAT. THE TORNADO WATCH CONTS. AFT SUNSET EXP A GRDL DCRS IN TSTMS AS INSTBY DMNSHS...ALTHOUGH SHWRS WL CONT AS ANOTHER SHRTWV CROSSES THE RGN IN SWLY FLOW AHD OF A SLOW MOVG UPR TROF. PWATS ARE ELEVATED BUT STORM MOTION SHOULD PRECLUDE A WDSPRD FLOOD THREAT. THE MAIN TROF WL ADVN INTO THE RGN THU AFTN WITH ADDNL SHWR AND TSTM ACTIVITY EXPD...THOUGH SHEAR VALUES AND SVR WEA CHCS WL BE LWR THAN TDA. EXP TEMP NR THE SEASONAL AVGS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... ACTIVE PATTERN WILL CONT THU-FRI AS MIDWESTERN SHRTWV TROF FINALLY LIFTS OUT. PCPN WILL EXHIBIT A LULL LATE THU NGT-FRI MRNG BUT WILL REINVIGORATE ON FRI AS CDFNT SURGES SEWD AND DISPLACES MSTR EWD. POPS WERE INCRD COINCIDENT WITH FRONTAL PASSAGE TIMING. SFC HIPRES BUILDS INTO THE RGN SAT AND SAT NGT. GENLY CLR SKIES AND TEMPS IN THE MID 70S-NR 80 XPCD WITH NO PCPN. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... BY SUNDAY NIGHT SURFACE RIDGE AXIS WILL SHIFT OFF THE EAST COAST AND ALLOW THE RETURN OF LOW LEVEL MOISTURE. MODELS TRYING TO BRING THE REMNANTS OF AN OPENING CLOSED LOW NORTHEAST TO THE OHIO VALLEY MONDAY FOLLOWED BY SEVERAL DISTURBANCES IN ZONAL FLOW INTO MID WEEK. FOR NOW CHANCE POPS EACH DAY WITH A RETURN OF WARM AND HUMID CONDITIONS. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... NMRS SHWRS AND TSTMS WL MOVE ACRS THE RGN THRU THIS EVE WITH A CROSSING DISTURBANCE. INCLUDED A TEMPO PD FOR THE MOST LIKELY TIMES AREA PORTS WL BE AFFECTED. THE CNVCTN WL DCRS LTR THIS EVE AS INSTBY DMNSHS. EXP MVFR SHWRS AND FOG OVRNGT AS ANOTHER DISTURBANCE ADVNS. A RTN TO VFR IS EXPD THU...THOUGH ADDNL SHWRS AND TSTMS ARE EXPD ESP IN THE AFTN. .OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/... OCNL RSTRNS ARE EXPD THRU FRI AS SLOW MOVG LOW PRES CROSSES THE RGN. RSTRNS ARE PSBL MON AS ANOTHER DISTURBANCE APCHS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 07/KRAMAR
Hazardous weather outlook, Jun 11, 3:10 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 310 PM EDT WED JUN 11 2014 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013-015-016-WVZ001- 121915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-CLARION-JEFFERSON PA-HANCOCK- 310 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT AND WILL BE CAPABLE OF PRODUCING PRIMARILY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ014-020>023-029-031-073>076-WVZ002>004-012-021>023-041- 121915- GARRETT-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 310 PM EDT WED JUN 11 2014 ...TORNADO WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 07
In the hours before
Local storm report, Jun 11, 6:19 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
619 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG INDUSTRY 40.66N 80.41W
06/11/2014 BEAVER PA 911 CALL CENTER
TREE DOWN ON ROUTE 68.
&&
EVENT NUMBER PBZ1401467
XXLocal storm report, Jun 11, 6:22 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
622 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
06/11/2014 ALLEGHENY PA PUBLIC
LARGE LIMB DOWN IN BELLEVUE
&&
EVENT NUMBER PBZ1401468
AMILLERLocal storm report, Jun 11, 6:34 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG JEFFERSON 39.93N 80.06W
06/11/2014 GREENE PA EMERGENCY MNGR
TREES AND WIRES DOWN ON SCHOOL STREET
&&
EVENT NUMBER PBZ1401469
XXSpecial weather statement, Jun 11, 6:36 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
636 PM EDT WED JUN 11 2014
MDZ001-112300-
GARRETT MD-
636 PM EDT WED JUN 11 2014
...A THUNDERSTORM WILL AFFECT NORTHEASTERN GARRETT COUNTY...
AT 634 PM EDT...A THUNDERSTORM WAS LOCATED 5 MILES EAST OF
MERRILL...MOVING NORTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FINZEL...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 3961 7899 3960 7899 3956 7901 3954 7903
3956 7906 3973 7907 3973 7894 3971 7893Local storm report, Jun 11, 6:37 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
637 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
06/11/2014 ALLEGHENY PA 911 CALL CENTER
TREES AND WIRES DOWN IN WEST END ON MIDDLETOWN ROAD.
&&
EVENT NUMBER PBZ1401470
XXLocal storm report, Jun 11, 6:41 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG JEFFERSON 39.93N 80.06W
06/11/2014 GREENE PA 911 CALL CENTER
TREES DOWN ON CHARTIERS ROAD
&&
EVENT NUMBER PBZ1401471
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 34 min |
| Jun 11, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 48 min |
| Jun 11, 5:07 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 23 min |
| Jun 11, 5:09 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 36 min |
| Jun 11, 5:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Greene, Washington | 50 min |
| Jun 11, 5:37 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 38 min |
| Jun 11, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 45 min |
| Jun 11, 5:47 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 24 min |
| Jun 11, 5:50 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 25 min |
| Jun 11, 6:13 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 32 min |
| Jun 11, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 61 min |
| Jun 11, 6:20 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Fayette, Indiana, Washington, Westmoreland | 40 min |
| Jun 11, 6:40 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Clarion, Westmoreland | 50 min |
| Jun 11, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 32 min |
| Jun 11, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Fayette, Indiana, Westmoreland | 39 min |
| Jun 11, 7:14 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 46 min |
| Jun 11, 7:25 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Jefferson, Westmoreland | 50 min |
| Jun 11, 7:50 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Indiana, Jefferson | 40 min |
Nearby
Tornado Warnings in Pennsylvania, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.